MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS40
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Two pictures and two samples were received for evaluation.Visual and functional testing were performed.Visual inspection found they were in used condition, without the original packaging and with the certificates of safe handling.During functional testing, the samples were inflated with air, the cuffs only inflated on one side.The pilot balloons were manipulated and the cuffs inflated.After the cuffs inflated, they were deflated and inflated four times.The cuffs inflated completely and symmetrically; based on analysis the complaint is not confirmed.The root cause of the issue could not be determined.No actions were taken since the complaint was not confirmed.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken.
 
Event or Problem Description
It was reported that the cuff would not inflate despite pilot being filled.Found during pre-testing.No patient injury was reported.

Brand Name
BIVONA TUBES NEO/PED FLEXTEND
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16061889
Report Number3012307300-2022-28217
Device Sequence Number11273893
Product Code JOH
UDI-Device Identifier10351688518620
UDI-Public10351688518620
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model Number67PFS40
Device Catalogue Number67PFS40
Device Lot Number4119124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown